Alert archive / Puerto Rico / Areal Flood Advisories in 2012
Areal Flood Advisory 252, NWS JSJ
NWS JSJ issued this areal flood advisory at Jun 30, 2012, 2:30 PM CDT. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2012, 2:30 PM CDT (19:30 UTC)
- Expired
- Jun 30, 2012, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
The radar
The San Juan radar (TJUA), 69 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
292
WGCA82 TJSJ 301930
FLSSJU
FLOOD ADVISORY
NATIONAL WEATHER SERVICE SAN JUAN PR
330 PM AST SAT JUN 30 2012
PRC013-039-054-141-302230-
/O.NEW.TJSJ.FA.Y.0252.120630T1930Z-120630T2230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CIALES PR-FLORIDA PR-UTUADO PR-ARECIBO PR-
330 PM AST SAT JUN 30 2012
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY
FOR THE FOLLOWING MUNICIPALITIES...
IN PUERTO RICO
CIALES...FLORIDA...UTUADO AND ARECIBO
* UNTIL 630 PM AST
* AT 327 PM AST...DOPPLER RADAR ESTIMATED VERY HEAVY RAIN IN THE
ADVISORY AREA.
THUNDERSTORMS WITH HEAVY RAIN AND INTENSE LIGHTNING WILL CAUSE URBAN
FLOODING AND IN SMALL STREAMS FOR THE REST OF THIS AFTERNOON.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 1840 6676 1834 6657 1830 6658 1833 6676
$$
GV1 follow-up statement
521
WGCA82 TJSJ 302221
FLSSJU
FLOOD ADVISORY
NATIONAL WEATHER SERVICE SAN JUAN PR
621 PM AST SAT JUN 30 2012
PRC013-039-054-141-302231-
/O.EXP.TJSJ.FA.Y.0252.000000T0000Z-120630T2230Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CIALES PR-FLORIDA PR-UTUADO PR-ARECIBO PR-
621 PM AST SAT JUN 30 2012
...THE FLOOD ADVISORY WILL EXPIRE AT 630 PM AST FOR ARECIBO...
UTUADO...FLORIDA AND CIALES MUNICIPALITIES...
&&
LAT...LON 1840 6676 1834 6657 1830 6658 1833 6676
$$
GV
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this areal flood advisory went out at Jun 30, 2:11 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 30, 2:11 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 311 PM AST SAT JUN 30 2012 .SYNOPSIS...AN UPPER LEVEL TROUGH THAT STRETCHES FROM A LOW 850 MILES NORTH NORTHEAST OF SAINT THOMAS TO SAINT KITTS TO THE SOUTHWEST CARIBBEAN WILL EDGE NORTHWEST AND ACROSS PUERTO RICO MONDAY WHILE DISSIPATING. THEN HIGH PRESSURE WILL FILL IN OVER THE EASTERN CARIBBEAN AND REMAIN FOR THE REST OF THE WEEK. A TROUGH FROM A SIMILARLY POSITIONED LOW WILL DEEPEN INTO THE DOMINICAN REPUBLIC ON THE FOLLOWING WEEKEND. AT MID LEVELS...A GENERALLY EAST-WEST RIDGE CAN BE FOUND BETWEEN 20 AND 30 NORTH LATITUDE DURING MOST OF THE NEXT 10 DAYS. INTERLUDES OF MOISTURE CAN BE FOUND OVER THE AREA SUNDAY THROUGH MONDAY AND WEDNESDAY THROUGH THURSDAY AND BRIEFLY FRIDAY NIGHT. AT LOWER LEVELS...SEVERAL TROPICAL WAVES TRANSIT THROUGH AND SOUTH OF THE AREA THIS WEEK CARRYING MODEST MOISTURE. THE FIRST WILL ARRIVE IN A SPLIT PULSE SUNDAY AND THEN MONDAY. THE SECOND WILL MOVE THROUGH WEDNESDAY AND PULL MOISTURE WITH IT TO THE NORTHWEST THROUGH THURSDAY. AT THE SURFACE...MODESTLY STRONG HIGH PRESSURE REMAINS CENTERED IN THE ATLANTIC BETWEEN 2000 AND 2700 MILES NORTHEAST OF SAN JUAN DURING THE NEXT 10 DAYS AND WILL POWER MODERATE TO FRESH TRADE WINDS ACROSS THE AREA. && .DISCUSSION...AS MENTIONED YESTERDAY...SOMEWHAT DIMINISHED MOISTURE HAS YIELDED SOME SHOWERS AND THUNDERSTORMS...THOUGH NOT AS STRONG OR AS WIDESPREAD AS YESTERDAY...MOST OF WHICH OCCURRED ACROSS THE CENTRAL AND WESTERN INTERIOR PORTIONS OF PUERTO RICO. AS OF 3 PM AST...SOME OF THE SHOWERS PRODUCED UP TO 2 INCHES OF RAINFALL IN MOCA AND AGUADA ACCORDING TO NWS WEATHER RADAR. THE TROPICAL WAVE IS STILL MOVING AT 6 DEGREES OF LONGITUDE TOWARD THE LOCAL AREA AND IS AT ABOUT 58 DEGREES WEST LONGITUDE. THE MIMIC PRODUCT SHOWS A BAND OF DRIER AIR AHEAD OF THE TROPICAL WAVE JUST NOW ENTERING SAINT CROIX. MOISTURE RAMPS UP OVER SOUTHEAST PORTION OF THE FORECAST AREA AT ABOUT 01/04Z WITH SAINT CROIX FEELING SHOWERS FIRST...THEN MOVES INTO PUERTO RICO ABOUT 01/08Z. SHOWERS SHOULD THEN BEGIN ON THE EASTERN COAST AND FOOTHILLS OF THE ISLAND AND INCREASE DURING THE MORNING. WITH EAST SOUTHEAST FLOW THIS WILL GIVE MANY AREAS ENOUGH TIME TO WARM UP BEFORE CLOUDS AND SHOWERS DEVELOP...SO AM EXPECTING ABOVE NORMAL TEMPERATURES ONE MORE DAY ON THE NORTH COAST. BUT MONDAY IS LIKELY TO BREAK THE CONSECUTIVE RUN OF 90S AT THE SAN JUAN AIRPORT WHICH NOW STANDS AT 32 DAYS. CLOUDS AND SHOWERS WILL CONTINUE AS A SECOND PULSE ARRIVES IN THE AREA ON MONDAY BRINGING MORE SHOWERS...AND POSSIBLY HEAVIER RAINFALL. THERE IS A BREAK AND DRYING ON TUESDAY AND TUESDAY NIGHT BUT THE NEXT WAVE IS STILL EXPECTED TO BE SIMILAR TO THE PREVIOUS ONE. MOISTURE IN THIS WAVE HOWEVER CONTINUES INTO THURSDAY. PRESENTLY MODELS CURL THE TOP OF WEDNESDAY'S WAVE BACK DOWN SO THAT A BAND OF MOISTURE RE-ENTERS THE AREA ON FRIDAY NIGHT. THIS MAY BRING SCATTERED SHOWERS BACK. SCATTERED SHOWERS ARE EXPECTED OVER THE WEEKEND BUT IN A WAY MORE TYPICAL OF THE AREA. THAT IS...EARLY MORNING SHOWERS ON THE EAST COAST AND AFTERNOON THUNDERSTORMS IN THE WEST. && .AVIATION... A TSRA IS LIKELY AT TJMZ THROUGH 21Z WITH MVFR CIGS. VFR ELSEWHERE THROUGH THE NIGHT. SCT SHRAS AND STORMS EXPECTED SUN WITH THE PASSAGE OF A TROPICAL WAVE MAINLY AFT 01/18Z AT TJBQ...TJMZ AND TJSJ AND ACCOMPANIED BY PERIODS OF MVFR CONDS AND MOUNTAIN OBSCURATIONS. && .MARINE...WINDS WILL PICK UP DURING THE PASSAGE OF THE TWO WAVES SOMEWHAT AND SEAS WILL LIKELY EXCEED 5 FEET DURING THOSE TIMES IN THE OPEN WATERS...BUT SMALL CRAFT ADVISORY CONDITIONS ARE STILL NOT ANTICIPATED IN THE FORECAST AREA AT THIS TIME. && .CLIMATE...NO RAIN HAS FALLEN AT THE AIRPORT YET. THIS LEAVES THE TOTAL RAINFALL STANDING AT 0.16 INCHES...AND THE RECORD DRIEST AT 0.29 INCHES. AT THIS TIME RAINFALL IS NOT ANTICIPATED BEFORE 6 AM AST SUNDAY. THE MAXIMUM ALSO REACHED 93 DEGREES AT THE LUIS MUNOZ MARIN AIRPORT MAKING THIS THE 32ND CONSECUTIVE HIGH ABOVE 90 DEGREES AND THE MOST EVER DAYS ABOVE 90...91...AND 92 DEGREES IN JUNE SINCE 1899. SHOULD NO RAIN OCCUR IT WILL BE THE WARMEST AND DRIEST JUNE ON RECORD. && .PRELIMINARY POINT TEMPS/POPS... SJU 80 92 79 89 / 10 60 30 70 STT 80 89 81 89 / 10 60 50 60 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 64/12
Hazardous weather outlook, Jun 30, 5:33 AM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 633 AM AST SAT JUN 30 2012 AMZ710>745-PRZ001>013-011100- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 633 AM AST SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ALTHOUGH DRIER AIR IS MOVING IN...THERE IS STILL ENOUGH MOISTURE AND INSTABILITY TO HELP DEVELOP SHOWERS AND THUNDERSTORMS. THE AREA WITH THE HIGHEST CHANCE OF THUNDERSTORMS IS WESTERN PUERTO RICO...HOWEVER...ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHERN HALF OF PUERTO RICO. SOME OF THESE STORMS CAN PRODUCE LOCALLY HEAVY DOWNPOURS AND URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TROPICAL WAVE IS MOVING IN FROM THE EAST...BRINGING AN INCREASE IN MOISTURE AND INSTABILITY. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS TROPICAL WAVE MAY AFFECT THE LOCAL AREA ON SUNDAY AND MONDAY. CHANCES OF RAIN INCREASE OVER A MORE WIDESPREAD AREA AS THIS TROPICAL WAVE APPROACHES THE LOCAL AREA. .SPOTTER INFORMATION STATEMENT... ANY FLOODING REPORTS WILL BE APPRECIATED. AMZ715-725-VIZ001-002-011100- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 633 AM AST SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TROPICAL WAVE IS MOVING IN FROM THE EAST...BRINGING AN INCREASE IN MOISTURE AND INSTABILITY. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS TROPICAL WAVE MAY AFFECT THE U.S. VIRGIN ISLANDS ON SUNDAY AND MONDAY. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS WAVE MAY CAUSE SOME URBAN AND SMALL STREAM FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:47 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jun 30, 3:04 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Areal Flood Advisories in Puerto Rico, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.